MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 363 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

ALLERGAN (COSTA RICA) STYLE 363 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 363LF-560
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: potential adverse events that may occur with saline-filled breast implant surgery include: reoperation, pain, wrinkling, asymmetry, implant palpability/visibility, implant removal, capsular contracture, changes in nipple and breast sensation, implant displacement/migration, implant deflation, scarring, infection, hematoma/seroma, breastfeeding complications, implant extrusion, necrosis, delayed wound healing, breast tissue atrophy/chest wall deformity, calcium deposits, and lymphadenopathy.Deflation ¿ breast implants are not lifetime devices.Saline breast implants deflate when the shell develops a tear or hole.Deflation can occur at any time after implantation, but they are more likely to occur the longer the implant is implanted.The following things may cause implants to deflate: damage by surgical instruments; folding or wrinkling of the implant shell; excessive force to the chest (e.G., during closed capsulotomy, which is contraindicated); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Laboratory studies have identified some of the causes of deflation for allergan¿s product; however, it is not conclusively known whether these tests have identified all causes of deflation.
 
Event or Problem Description
Healthcare professional reported a right side deflation.The device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis was performed which identified: an opening on anterior, wear abrasion, and fold creases.Unable to perform leak test due to extended opening.Microanalysis identified an opening on anterior with striated edge consistent with the used of a surgical tool like scalpels, surgical scissors, or a surgical needle assessed as surgical damage.Fill inspection was performed and identified no blockage in the valve.Based on the device analysis the final assessment is: opening due to surgical damage.
 
Event or Problem Description

Brand Name
STYLE 363 SALINE FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7201559
Report Number9617229-2018-00164
Device Sequence Number11134258
Product Code FWM
UDI-Device Identifier10888628001053
UDI-Public10888628001053
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P990074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2019
Device Catalogue Number363LF-560
Device Lot Number2833153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR